AMS Bookstore LOGO amslogo
Return to List

AMS TextbooksAMS Applications-related Books

Noncompact Problems at the Intersection of Geometry, Analysis, and Topology
Edited by: Abbas Bahri, Rutgers University, New Brunswick, NJ, Sergiu Klainerman, Princeton University, NJ, and Michael Vogelius, Rutgers University, New Brunswick, NJ
SEARCH THIS BOOK:

Contemporary Mathematics
2004; 252 pp; softcover
Volume: 350
ISBN-10: 0-8218-3635-8
ISBN-13: 978-0-8218-3635-4
List Price: US$76
Member Price: US$60.80
Order Code: CONM/350
[Add Item]

This proceedings volume contains articles from the conference held at Rutgers University in honor of Haim Brezis and Felix Browder, two mathematicians who have had a profound impact on partial differential equations, functional analysis, and geometry.

Mathematicians attending the conference had interests in noncompact variational problems, pseudo-holomorphic curves, singular and smooth solutions to problems admitting a conformal (or some group) invariance, Sobolev spaces on manifolds, and configuration spaces. One day of the event was devoted to Einstein equations and related topics.

The material is suitable for graduate students and researchers interested in problems in analysis and differential equations on noncompact manifolds.

Readership

Graduate students and research mathematicians interested in problems in analysis and differential equations on noncompact manifolds.

Table of Contents

  • M. O. Ahmedou -- Conformal deformations of Riemannian metrics via "critical point theory at infinity": The conformally flat case with umbilic boundary
  • H. Bahouri and J.-Y. Chemin -- Cubic quasilinear wave equation and bilinear estimates
  • F. Bethuel and G. Orlandi -- Ginzburg-Landau functionals, phase transitions and vorticity
  • S.-Y. A. Chang, J. Qing, and P. Yang -- On the topology of conformally compact Einstein 4-manifolds
  • F. R. Cohen -- On loop spaces of configuration spaces, and related spaces
  • L. A. Caffarelli, D. Jerison, and C. E. Kenig -- Global energy minimizers for free boundary problems and full regularity in three dimensions
  • M. Dafermos -- Stability and instability of the Reissner-Nordström Cauchy horizon and the problem of uniqueness in general relativity
  • E. Hebey -- Nonlinear elliptic equations of critical Sobolev growth from a dynamical viewpoint
  • F. Hélein -- Hamiltonian formalisms for multidimensional calculus of variations and perturbation theory
  • F. H. Lin -- Revisit the topology of Sobolev maps
  • Y. Martel and F. Merle -- Review on blow up and asymptotic dynamics for critical and subcritical gKdV equations
  • R. Mazzeo -- Recent advances in the global theory of constant mean curvature surfaces
  • P. Mironescu -- On some properties of \(S^1\)-valued fractional Sobolev spaces
  • P. H. Rabinowitz -- Homoclinics for a semilinear elliptic PDE
  • S. Serfaty and E. Sandier -- Vortices for Ginzburg-Landau equations: With magnetic field versus without
  • G. Tian -- Some regularity problems of stationary harmonic maps
Powered by MathJax

  AMS Home | Comments: webmaster@ams.org
© Copyright 2014, American Mathematical Society
Privacy Statement

AMS Social

AMS and Social Media LinkedIn Facebook Podcasts Twitter YouTube RSS Feeds Blogs Wikipedia